Duke Mathematical Journal

On Alexandrov-Bernstein theorems in hyperbolic space

Manfredo P. do Carmo and H. Blaine Lawson, Jr.

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 50, Number 4 (1983), 995-1003.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]


do Carmo, Manfredo P.; Lawson, Jr., H. Blaine. On Alexandrov-Bernstein theorems in hyperbolic space. Duke Math. J. 50 (1983), no. 4, 995--1003. doi:10.1215/S0012-7094-83-05041-X. http://projecteuclid.org/euclid.dmj/1077303486.

Export citation


  • [A] Alexandrov, A characteristic property of spheres, Ann. Mat. Pura Appl. (4) 58 (1962), 303–315.
  • [Al] F. J. Almgren, Jr., Some interior regularity theorems for minimal surfaces and an extension of Bernstein's theorem, Ann. of Math. (2) 84 (1966), 277–292.
  • [An] M. Anderson, Complete minimal varieties in hyperbolic space, (to appear).
  • [B] S. N. Bernstein, Sur un théorème de géometrie et son application aux équations aux dérivées partielles du type elliptique, Soobsc. Har'kov. Math. Obsc. 15 (1915), 38–45.
  • [BdG] E. Bombieri, E. De Giorgi, and E. Giusti, Minimal cones and the Bernstein problem, Invent. Math. 7 (1969), 243–268.
  • [dG] E. de Giorgi, Una estensione del teorema di Bernstein, Ann. Scuola Norm. Sup. Pisa (3) 19 (1965), 79–85.
  • [dMG] J. de Miranda Gomes, Parabolic surfaces of constant mean curvature, I.M.P.A. preprint, 1983.
  • [F] W. H. Fleming, On the oriented Plateau problem, Rend. Circ. Mat. Palermo (2) 11 (1962), 69–90.
  • [Fr] K. R. Frensel, O princípio da tangência e suas aplicações, Master's thesis, IMPA, Rio de Janeiro, 1983.
  • [HTY] Y. Hsiang, Z. H. Teng, and W. Yu, New examples of constant mean curvature immersions of $(2k-1)$-spheres into euclidean $2k$-space, to appear in Ann. of Math.
  • [L] H. B. Lawson, Jr., Complete minimal surfaces in $S\sp3$, Ann. of Math. (2) 92 (1970), 335–374.
  • [S] J. Simons, Minimal varieties in riemannian manifolds, Ann. of Math. (2) 88 (1968), 62–105.